I am a healthy 28yr old female. For the past month I have experienced constant headaches. They began as a daily headache that seemed to begin in the neck and occipital region with a constant ache. After two weeks of medicating with 600-800mgs of Ibprofren/day the headache progressed to the temporal region with a sharp throbing sensation along with sudden shrap pains shooting from the occiput to my frontal region. The shooting pains seem to come and go randomly. After about a two more weeks of this I decided to see my PCP and she perscribed fioricet and flexeril. The fioricet seems to ease some of the constant throbing pain, but the sharp referal like pain remain. The ache has now moved into my TMJ region leaving my massater muscle sore. (I know I do not clinch my jaw or grind my teeth).
Last year I was experienceing the same symptoms and my pcp diagnosed the head pain as (tension headaches)treated them with fioricet and muscle relaxers. I am a massage therapist and prefer to seek out alternative therapies over traditional medication. I hate feeling sedated while I am trying to work and have a normal life. I was adjusted by my chiro and started to stretch my cervical muscles on a daily basis. The pain seemed to one day just go away, no meds, no magic, just went and didnt come back until about 7 weeks ago.
I am an edjucated person with anatomy and physiology being one of my passions and interests. I have tried my to think of what I was doing last year that may have been the same as this year. Trying to help myself because my PCP always disregards information that I find important, forgets me everytime I go in, even if it is two days after the last time we spoke....aggrivating. At the same time of the headaches I complained of right ear ringing. They sent me to an ear and eye specialist and he said it was because I use q-tips and sent me on my way. The right ear ringing is still present with one nurse asking while looking into my ear "have you ever injured this ear drum" the answer was "no but I have a constant ringing in it". Their reply was " it looks like there could be some Calcium or colestorol build up behind it" But the ear and eye "specialist didnt even mention that, maybe that was because I caw him for like 3 seconds before he left the room.
Hear me through....I have been a regular marijuania user since I was 16years old. Only stopping regular/daily use in order to get a job, or apply for graduate school. So thinking back and putting everything together I can find a relation of using marijuania and the occurence of these sever headaches. Last December I was applying for graduate school I quit useing marijuania inorder to apply for graduate school. This Febuary I quit regular marijuania use to apply for graudate school it has now been 7 weeks since I have smoked and about 6 weeks since I have had sever head pain....Maybe there is a correlation, and maybe there isnt. I do know Medical Marijuania has been used since the 1890's to treat sever migrane pain due to the vasoconstriction proporties of THC. I have not been diagnosed with migranes, but agein I need to find a different doctor. My current one being over worked and has no time or concern for my problem. Also to let it be known I have never done any other street drugs such as cocain, meth, pcp, I have only smoked marijuania and had a few drinks on social occasions. I am healthy with a good diet, excersis routine (when my head isnt throbing) and am not depressed. Although this pain ,the unknown reason, and poor health care is begining to be quite discouraging.
Today when stepping out of my dim-lite home into the sun I noticed that my right eye seemed to become blurred as if there was an "eye gobber" over the lense. I quickly closed my eyes and could see blood vessels in my right eye. Now my right I is still slightly blurry and everytime I close my eyes I can see blood vessels and "floaters" never was a problem before. It seems things continue to get worse. I dont take the muscle relaxers regularly only on the fioricet when the pain becomes unbareable about twice daily. I had blood work done and my PCP said my WBC was at 16.9 so she has me on antibiotics to try to bring them down. I dont have a cold but. . . she wants to see if the antibiotics will bring my WBC and in 2 wks come back to see if they have gone down. In the mean time I am awaiting a MRI approval from my insurance. I know this is a long question with tons of different details but I am scared I am lost I dont know what to do....I want to get some help, advice, someone to listen without disregarding eveything I have to say
How are you? I'm sorry to hear what you have been through for the past month. I understand your concern about your symptoms and it is really scary not knowing what is happening. Was there previous trauma to the head? How about personal and family history or other existing co-morbid conditions? Your history of marijuana use may indeed be one factor. However, at this point, let us first address the increased WBC count by taking your antibiotics and returning for follow-up as requested. The headaches could be due to primary headaches such as migraine, cluster, tension or combination. Or it can be due to underlying condition. Imaging studies and further tests will help determine the probable cause. A headache tracker here in Medhelp may help identify the possible triggers of your headache. Knowing them will help you avoid recurrences. Try to avoid stress and continue your medications on pain management. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.